Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Are you saying that you have gone to an eye doctor and she put in the normal drops to dilate your eyes, Tropicamide and AK-dilate, and nothing at all happened? Your eyes remained reactive to light and stayed the same size?
If this is true, what medicines do you take, what medical problems do you have and have you ever had eye surgery or eye diseases?
Are you there? The system says you have entered the chat room.
Ok. Are you worried that you will not be able to have your cataract removed because your eyes don't dilated well?
I have Parkinsons
Do not worry. I have done many, many safe cataract surgeries on patients who's pupils do not dilate well. Stronger drops such as cyclogel or, in rare cases, atropine are used in these cases. The vast majority of times the pupil dilated to 3 or 4 mm which is plenty big enough for an experienced surgeon to safely remove your cataract.
Meds - Azilect, Stalevo, Requip,Sinemet,Clonazepam
If more pupillary dilation is wanted, nyon iris hooks can open the pupil for the duration of the surgery, the pupil can be streached with special tools, or it can be cut with tiny scissors....there are many, many ways to solve this issue
Ok. That may be one of the reasons your pupil is not dilating well.
Which one ?
I have even seen movies at meetings of cataract surgery being safely done through a 1 mm pupil......but we can't all be Dr. Howard Fine.
your parkinsons and the meds used to control it.
Anyway, the take home message here it that just because your eyes don't dilate doesn't mean you will not be able to have your cataract removed. It really isn't a big deal at all in the hands of a skilled ophthalmologist. We deal with this issue every day.
Does this address your concern?
IN 10 YRS i NEVER HAD A PROBLEM WITH EYE EXAMS.
Was it an optometrist or an ophthalmolgist who told you to worry about the pupil dilation issue?
LOOKS LIKE I HAVE TO LIVE WITH IT.
I'm sorry. I guess I'm not understanding your concern. I thought you were worried that you couldn't have cataract surgery because your pupils don't dilate well with drops. What, exactly, is it that you are going to have to learn to live with?
Drugs cause unwanted side effects.
Thanks for the info.
Yes. That is very true. Especially the drugs used to treat parkinson's disease
BYou are welcome. Have a great holiday season.